Alert archive / Nebraska / River Flood Warnings in 2011
River Flood Warning 23, NWS Hastings, NE
NWS Hastings, NE issued this river flood warning at Jun 2, 2011, 7:18 PM CDT for Webster County, Nebraska. It took effect at Jun 2, 2011, 11:59 PM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2011, 7:18 PM CDT (00:18 UTC)
- In effect from
- Jun 2, 2011, 11:59 PM CDT
- Expired
- Jun 3, 2011, 1:10 PM CDT
- In force
- 13 hr
- Issued by
- NWS Hastings, NE
- Flood severity
- Minor
County Webster County, NE
The radar
The Grand Island radar (KUEX), 17 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
904 WGUS43 KGID 030018 FLWGID BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE HASTINGS NE 718 PM CDT THU JUN 2 2011 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN NEBRASKA... REPUBLICAN RIVER AT GUIDE ROCK AFFECTING WEBSTER COUNTY NEC181-031218- /O.NEW.KGID.FL.W.0023.110603T0459Z-110603T1800Z/ /GURN1.1.ER.110603T0459Z.110603T0600Z.110603T1200Z.NO/ 718 PM CDT THU JUN 2 2011 THE NATIONAL WEATHER SERVICE IN HASTINGS...NE HAS ISSUED A * FLOOD WARNING FOR THE REPUBLICAN RIVER AT GUIDE ROCK . * FROM THIS EVENING TO FRIDAY AFTERNOON..... * AT 6:45 PM THURSDAY THE STAGE WAS 10.5 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE TONIGHT AND CONTINUE TO RISE TO NEAR 11.1 FEET AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW MORNING. * AT 11.0 FEET...MINOR AGRICULTURAL LOWLAND FLOODING OCCURS. $$
3 follow-up statements
672 WGUS83 KGID 030138 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 838 PM CDT THU JUN 2 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEBRASKA...KANSAS... PLATTE RIVER NEAR KEARNEY AFFECTING BUFFALO AND KEARNEY COUNTIES REPUBLICAN RIVER AT GUIDE ROCK AFFECTING WEBSTER COUNTY SOLOMON RIVER AT BELOIT AFFECTING MITCHELL COUNTY SOUTH FORK SOLOMON NEAR OSBORNE AFFECTING OSBORNE COUNTY NORTH FORK SOLOMON NEAR PORTIS AFFECTING OSBORNE AND SMITH COUNTIES KSC141-183-031338- /O.CON.KGID.FL.W.0020.000000T0000Z-110605T0053Z/ /PTIK1.2.ER.110602T0647Z.110603T0600Z.110604T0653Z.NO/ 838 PM CDT THU JUN 2 2011 THE FLOOD WARNING CONTINUES FOR THE NORTH FORK SOLOMON NEAR PORTIS. * AT 7:30 PM THURSDAY THE STAGE WAS 21.3 FEET. * FLOOD STAGE IS 15.0 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.3 FEET BY AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SATURDAY MORNING. $$ KSC123-031337- /O.EXT.KGID.FL.W.0021.000000T0000Z-110604T2115Z/ /BLTK1.2.ER.000000T0000Z.110603T0600Z.110604T0315Z.NO/ 838 PM CDT THU JUN 2 2011 THE FLOOD WARNING CONTINUES FOR THE SOLOMON RIVER AT BELOIT. * AT 5:30 PM THURSDAY THE STAGE WAS 24.4 FEET. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 25.2 FEET BY AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW LATE EVENING. * AT 25.0 FEET...THE BRIDGE ON COUNTY HIGHWAY S-1033 WHICH IS TWO MILES SOUTHEAST OF BELOIT IS CLOSED. $$ KSC141-031337- /O.EXT.KGID.FL.W.0019.000000T0000Z-110605T2154Z/ /OSBK1.2.ER.110602T0706Z.110603T1200Z.110605T0354Z.NO/ 838 PM CDT THU JUN 2 2011 THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK SOLOMON NEAR OSBORNE. * AT 7:30 PM THURSDAY THE STAGE WAS 19.6 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.7 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY BEFORE MIDNIGHT. * AT 20.0 FEET...SIGNIFICANT FLOODING OCCURS IN PASTURE LAND NEAR THE RIVER. $$ NEC019-099-031337- /O.EXT.KGID.FL.W.0022.000000T0000Z-110605T1200Z/ /KEAN1.1.ER.110603T0600Z.110603T1800Z.110604T1800Z.NO/ 838 PM CDT THU JUN 2 2011 THE FLOOD WARNING CONTINUES FOR THE PLATTE RIVER NEAR KEARNEY. * AT 8:15 PM THURSDAY THE STAGE WAS 5.9 FEET. * FLOOD STAGE IS 6.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TONIGHT AND CONTINUE TO RISE TO NEAR 6.1 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY EARLY AFTERNOON. * AT 6.0 FEET...MINOR FLOODING OF RURAL LOWLANDS OCCUR. $$ NEC181-031337- /O.EXT.KGID.FL.W.0023.110603T0459Z-110603T1800Z/ /GURN1.1.ER.110603T0459Z.110603T0600Z.110603T1200Z.NO/ 838 PM CDT THU JUN 2 2011 THE FLOOD WARNING CONTINUES FOR THE REPUBLICAN RIVER AT GUIDE ROCK. * AT 7:45 PM THURSDAY THE STAGE WAS 10.6 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 11.1 FEET OVERNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW MORNING. * AT 11.0 FEET...MINOR AGRICULTURAL LOWLAND FLOODING OCCURS. $$
336 WGUS83 KGID 031320 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 820 AM CDT FRI JUN 3 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEBRASKA... REPUBLICAN RIVER AT GUIDE ROCK AFFECTING WEBSTER COUNTY NEC181-032043- /O.EXT.KGID.FL.W.0023.000000T0000Z-110603T2043Z/ /GURN1.1.ER.110603T1110Z.110603T1145Z.110603T1443Z.NO/ 820 AM CDT FRI JUN 3 2011 THE FLOOD WARNING CONTINUES FOR THE REPUBLICAN RIVER AT GUIDE ROCK . * AT 7:45 AM FRIDAY THE STAGE WAS 11.1 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS MORNING. * AT 11.0 FEET...MINOR AGRICULTURAL LOWLAND FLOODING OCCURS. $$
522 WGUS83 KGID 031810 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 110 PM CDT FRI JUN 3 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NEBRASKA... REPUBLICAN RIVER AT GUIDE ROCK AFFECTING WEBSTER COUNTY NEC181-031840- /O.CAN.KGID.FL.W.0023.000000T0000Z-110603T2043Z/ /GURN1.1.ER.110603T1110Z.110603T1145Z.110603T1515Z.NO/ 110 PM CDT FRI JUN 3 2011 THE FLOOD WARNING IS CANCELLED FOR THE REPUBLICAN RIVER AT GUIDE ROCK . * AT 12:45 PM FRIDAY THE STAGE WAS 10.7 FEET. * FLOOD STAGE IS 11.0 FEET. * FELL BELOW FLOOD STAGE AT 10:15 AM FRIDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 9.0 FEET BY TOMORROW MORNING. * AT 11.0 FEET...MINOR AGRICULTURAL LOWLAND FLOODING OCCURS. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this river flood warning went out at Jun 2, 6:33 PM CDT, 45 minutes earlier.
Area forecast discussion, Jun 2, 6:33 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 633 PM CDT THU JUN 2 2011 .UPDATE...HAVE LET THE WIND ADVISORY GO AS WINDS HAVE BEEN SHY OF ADVISORY CRITERIA. && .PREV DISCUSSION... /ISSUED 611 PM CDT THU JUN 2 2011/ AVIATION...00Z TAF. GUSTY SOUTH WINDS WILL DIMINISH SOME THIS EVENING BUT WILL REMAIN STEADY DURING THE OVERNIGHT PERIOD. CLOUDS WILL MAINLY BE IN THE MID TO HIGH LEVEL RANGE. TSTMS ARE EXPECTED TO DEVELOP ALONG A FRONTAL BOUNDARY ACROSS WESTERN NEBRASKA AND KANSAS AND THERE IS AN OUTSIDE CHC FOR CONVECTION OVERNIGHT BUT CHCS ARE NOT GREAT ENOUGH TO INCLUDE ANYTHING BUT A VCTS ATTM. WINDS WILL SHIFT WEST NORTHWEST FRIDAY AFTN WITH FROPA. PREV DISCUSSION... /ISSUED 358 PM CDT THU JUN 2 2011/ SHORT TERM...LOTS OF HIGH LEVEL CLOUDS STREAMED ACROSS THE PLAINS TODAY AHEAD OF AN UPPER LEVEL LOW TRANSITIONING INTO THE NORTHERN PLAINS. THIS ADDITIONAL CLOUD COVER HELPED TO HOLD MAXIMUM TEMPERATURES DOWN A FEW DEGREES AND LIKELY HELPED LIMIT VERTICAL MIXING AND WIND SPEEDS SOME...ALBEIT WINDS ARE STILL VERY BREEZY ACROSS MUCH OF THE AREA. WHILE ADVISORY LEVEL WINDS REMAIN FAIRLY MARGINAL...DECIDED TO MAINTAIN WIND ADVISORY ACROSS THE SOUTHWESTERN PORTION OF THE FORECAST AREA AS IT REMAINS POSSIBLE THAT WINDS WILL INCREASE A BIT MORE DURING THE LATE AFTERNOON HOURS AS TEMPERATURES CLIMB A FEW MORE DEGREES. FOR THE REMAINDER OF THE AFTERNOON AND EVENING HOURS...EXPECT STEEP LOW LEVEL LAPSE RATE OUT WEST AND MODERATE CAPE VALUES TO ONCE AGAIN SET THE STAGE FOR SOME AFTERNOON AND EARLY EVENING CONVECTION...ESPECIALLY ACROSS THE WESTERN HALF OF NEBRASKA. WHILE COVERAGE IS NOT EXPECTED TO BE AS WIDESPREAD AS YESTERDAY...CANNOT RULE OUT AN ISOLATED SEVERE THUNDERSTORM OR TWO...LIKELY PRODUCING GUSTY WINDS AND QUARTER SIZED HAIL...ESPECIALLY THE FURTHER WESTWARD WE LOOK. WHILE CONVECTION ACROSS THE WEST IN EXPECTED TO DIMINISH DURING THE EVENING HOURS...COULD SEE A FEW SHOWERS OR THUNDERSTORMS MAINLY NORTH OF I-80 OVERNIGHT...AS LOW LEVEL JET MAY BE ABLE TO HELP INSTIGATE SOME SHOWERS OR THUNDERSTORMS ACROSS THIS AREA...ALTHOUGH MOST FAVORABLE AREAS WILL BE THE NORTH OF OUR CWA. FOR FRIDAY...EXPECT A DRY COLD FRONT TO PUSH ACROSS THE FORECAST AREA DURING THE DAYTIME HOURS...HELPING TO MODERATE THE AIR MASS AND HOLD DOWN AFTERNOON MAXIMUMS A FEW DEGREES...BUT OVERALL...TOMORROW LOOKS LIKE A FAIRLY NICE DAY ACROSS THE REGION AS WINDS WILL LIGHTEN AND SHIFT NORTHWESTERLY AND SKIES WILL BE AT LEAST PARTLY SUNNY. HOWEVER WITH FRONTAL BOUNDARY HANGING AROUND THE REGION LATE IN THE DAY AND FORCING FROM A DEVELOPING LOW LEVEL JET...MAY SEE SOME CONVECTION FIRE UP ACROSS SOUTH CENTRAL NEBRASKA DURING THE LATE EVENING OR OVERNIGHT HOURS FRIDAY NIGHT INTO SATURDAY MORNING...SO KEPT CHANCE POPS ACROSS THIS AREA FOR THIS TIME PERIOD WITH LESSER CHANGES ACROSS KANSAS PORTION OF FORECAST AREA. 12Z SATURDAY THROUGH THURSDAY. PRIMARY FORECAST CONCERNS CONTINUE TO LIE WITH TEMPERATURES AND WEEKEND PRECIPITATION CHANCES. LOOKING TO THE WEEKEND...THERE HASNT REALLY BEEN ANY SIGNIFICANT CHANGES IN THE MODELS /WHICH REMAIN IN FAIRLY GOOD AGREEMENT/ WITH THE OVERALL PATTERN. AT THE START OF THE LONG TERM PERIOD...THE MAJORITY OF THE CONUS IS INFLUENCED BY AN UPPER LEVEL HIGH PRESSURE SYSTEM WHICH IS GENERALLY CENTERED OVER ARKANSAS...WITH THE RIDGE AXIS EXTENDING N/NE INTO THE GREAT LAKES. FLOW OVER THE CWA REMAINS SOUTHWESTERLY WITH ONE LOW PRESSURE SYSTEM SITTING JUST OFF THE WEST COAST...BUT IT ISNT A HIGHLY AMPLIFIED PATTERN THANKS TO ANOTHER LOW PRESSURE SYSTEM WHICH IS CENTERED OVER CENTRAL CANADA KEEPING THE RIDGE FLATTENED SOME. THROUGH THE REMAINDER OF THE DAY AND INTO SATURDAY NIGHT...THE RIDGE AXIS BEGINS A WESTWARD SHIFT BACK ONTO THE PLAINS/ROCKIES AS THE CANADIAN LOW SHIFTS EAST AND DIGS A BIT FURTHER SOUTH INTO THE NORTHEASTERN CONUS...WHERE IT REMAINS INTO SUNDAY. AT THE SURFACE...LOW PRESSURE REMAINS OVER THE HIGH PLAINS...WITH HIGH PRESSURE LOCATED OFF TO THE NORTHEAST OF THE CWA. THE SURFACE FRONT WHICH STALLS OUT ACROSS THE CWA EARLY ON IN THE PERIOD CONTINUES TO LINGER AROUND THROUGH THE WEEKEND...BUT DOES BECOME A BIT MORE DIFFUSE INTO THE LATTER HALF OF THE WEEKEND...SWITCHING FROM GENERALLY EASTERLY WINDS ON SATURDAY FOR MANY ON THE NORTH SIDE OF THE FRONT TO MORE SOUTHEASTERLY/SOUTHERLY FLOW ON SUNDAY. AS FAR AS PRECIPITATION CHANCES GO...KEPT THE POPS GOING SATURDAY/SATURDAY NIGHT...WITH THE FRONTAL BOUNDARY IN THE AREA AND INCREASING WA/MOISTURE ADVECTION NORTHWARD THANKS TO AN INCREASING LLJ. DECIDED TO KEEP SUN/SUNDAY NIGHT DRY WITH THE RIDGE AXIS BUILDING BACK INTO THE PLAINS...MAIN FOCUS SHOULD BE FURTHER NORTH...BUT CONFIDENCE IS NOT HIGH IN THINGS STAYING DRY. WITH THE MORE EASTERLY FLOW ON SATURDAY AND A FEW MORE CLOUDS EXPECTED...DID KEEP THE TEMPS A TOUCH COOLER WIT HIGHS IN THE 80S...WITH INCREASING HIGHS ON SUNDAY /MID 80S TO LOWER 90S/ WITH A MORE SOUTHERLY COMPONENT TO THE WINDS AND INCREASING TEMPS ALOFT THANKS TO THE RIDGE MOVING BACK WEST. AS WE GET INTO EARLY/MID WORK WEEK...MODELS IN GOOD AGREEMENT SHOWING THE UPPER LEVEL RIDGE REMAINING THE DOMINANT FEATURE ACROSS THE PLAINS...WHICH DOES AMPLIFY A BIT MORE AS THE NEXT TROUGH DIGS FURTHER SOUTH ALONG THE WEST COAST. EXPECTING WARM...DRY CONDITIONS...WITH MORE CONFIDENCE IN THE MON/TUE TIME FRAME VS WED/THURS. CONFIDENCE IS A LITTLE LOWER MID WEEK DUE TO MODEL DIFFERENCES WITH ENERGY SHIFTING NE ALONG/OVER THE RIDGE...AND HOW MUCH IT GETS BROKEN DOWN. MORE SUPPORT LIES WITH ANY ASSOCIATED DISTURBANCES REMAINING OFF TO THE N/NW OF THE CWA...SO WILL KEEP THE FORECAST DRY...BUT IT WONT TAKE MUCH OF A CHANGE IN THE MODELS TO BRING A NEED FOR AT LEAST LOW POPS. TEMPS REMAIN TOASTY ACROSS THE ENTIRE CWA...WITH 90S EXPECTED MON-WED...WITH COOLER TEMPS INTO THURSDAY /80S/ AS THE RIDGE AXIS BREAKS DOWN AND THE WARMER AIR IS PUSHED SOUTH OF THE CWA. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 2, 6:27 PM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 627 PM CDT THU JUN 2 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 031200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 627 PM CDT THU JUN 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. HEAVY RAINFALL FROM OVERNIGHT SHOWERS AND THUNDERSTORMS HAS RESULTED IN AREAS OF RIVER AND LOWLAND FLOODING ACROSS PORTIONS OF NORTH CENTRAL KANSAS. ALSO...THE PLATTE RIVER IN SOUTH CENTRAL NEBRASKA IS RISING DUE TO RELEASES FROM KINGSLEY DAM. PLEASE MONITOR LOCAL AREA FLOOD STATEMENTS FOR FURTHER INFORMATION. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TONIGHT. THERE IS A SLIGHT RISK FOR SOME OF THESE THUNDERSTORMS TO BECOME SEVERE ACROSS WESTERN AREAS OF THE FORECAST AREA...MAINLY ALONG AND WEST OF A LINE FROM ORD NEBRASKA TO BEAVER CITY NEBRASKA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. CHANCES FOR THUNDERSTORMS EXIST IN THE FORECAST FRIDAY NIGHT THROUGH SATURDAY NIGHT. SOME OF THE STORMS FRIDAY NIGHT MAY BE ON THE STRONG SIDE...WITH HAIL TO THE SIZE NICKELS POSSIBLE. ALTHOUGH NOT LIKELY...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON AND NIGHT. QUARTER SIZE HAIL AND THUNDERSTORM WIND GUSTS TO 60 MPH WOULD BE THE PRIMARY SEVERE WEATHER THREATS SHOULD SEVERE WEATHER PRESENT ITSELF DURING THE DAY SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
River Flood Warnings in Nebraska, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.